EconPapers    
Economics at your fingertips  
 

Spin dynamics of the quantum XY chain and ladder in a random field

M.E.S. Nunes, J.A. Plascak and J. Florencio

Physica A: Statistical Mechanics and its Applications, 2004, vol. 332, issue C, 1-14

Abstract: We investigate the Hamiltonian dynamics of two low-dimensional quantum spin systems in a random field, at the infinite-temperature limit: the XY chain and the two-leg XY ladder with interchain Ising interactions. We determine the longitudinal spin autocorrelation functions of the spin-12XY chain and ladder in the presence of disordered fields by using the method of recurrence relations. The first six basis vectors for the chain and the first four basis vectors for the ladder of the dynamic Hilbert spaces of σjz(t), as well as the corresponding recurrents and moments of the time-dependent autocorrelation function, are analytically computed for bimodal distributions of the fields. We did find a remarkable result in the disordered models. Cases with a fraction of p sites under field BB and a fraction of 1−p sites under the field BA have the same longitudinal dynamics as those with p sites under field BA and 1−p sites under the field BB. We also find that both the XY chain and the two-leg XY ladder with Ising interchain coupling in the presence of random fields are sensitive to the percentage of disorder but not to the intensity of the fields.

Keywords: XY model; Spin dynamics; Method of recurrence relations; Continued fractions (search for similar items in EconPapers)
Date: 2004
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437103009506
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:332:y:2004:i:c:p:1-14

DOI: 10.1016/j.physa.2003.10.049

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:332:y:2004:i:c:p:1-14